Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

AussieOI

Members
  • Content Count

    116
  • Joined

  • Last visited

Community Reputation

0 Neutral

About AussieOI

  • Rank
    Advanced Member

Profile Information

  • Gender
    Female
  • Location
    Melbourne

Recent Profile Visitors

661 profile views
  1. I am on a pill called Levlen ED - not sure if it is an Australian brand name. Periods really bought on my POTS symptoms badly and the pill is great for me as it increases blood volume and can also increase blood pressure which is a good thing for me. It also reduces period pain and makes everything a lot more bearable.
  2. Charlotte, I also have a stationary bike. I have noticed that exercising on it can really help bump up my blood pressure. Swimming is also excellent. The stationary bike is good because if you feel strange (lightheaded) at any time you can stop.
  3. I am actually a fan of acupuncture and I do believe it has helped me with POTS. I developed POTS very badly last year and have managed to improve a lot. I tried many things, acupuncture being one of them. I also drank a funny herbal drink that the acupuncturist gave me (it was a powder ) and I would add warm water to it. My acupuncturist was very positive and he would tell me you are getting better even when I felt physically awful but I found his positivity very helpful. Perhaps it was placebo - I don't know, however going there and having the treatment was certainly one of the things I attribute to my improvement although it is difficult to say whether it helped a little bit or a lot. It was quite expensive though however I would recommend people giving it a try. I think with POTS you just have to try different treatments and different meds and be open to things.
  4. Hi All, I wondered if anyone has any stories of how they have improved with POTS and what they did to achieve this improvement. It could be good to share these stories as it might encourage others? I know I have improved a lot (although not fully recovered) and I would be interested to know other people's stories. Aussie
  5. What made you better Relax? I think I might have asked you this before and you did reply - did you say it was time?
  6. My doctor recommended taking about 2g of salt in the form of tablets at dinner time. Apparently some people can get an upset stomach with salt tablets so it can be good to take them with food. I have not had that problem but take them with food all the same. There seems to be a huge difference of opinion with what is the right amount to take daily - I have seen anything from 2g - 10g
  7. Yes Badhbt - you case is quite interesting the way you didn't have POTS for 10 years then it came back. What prompted it to return?
  8. In between each flare up do people still have some symptoms or are you 100% functional like you dont have POTS?
  9. Also (I know I sound like something out of a self help book!!) but I reckon you have to set goals as well to try and keep moving forward. They can be the smallest thing it doesn't matter. I also bought an exercise bike and started on that. At first I could only ride for 1 minute or so. I was that bad. On my good days I would really try and enjoy them as much as possible and have as much fun as I could. In between those days for sure I had some really awful days when I felt bad physically so on those days I would try and relax.
  10. Gypsy, That is very good news. When I started to recover ( I am not 100%) yet there were certain things I did and thought which were very helpful for me : - If you have a bad day don't freak out just know that it wont necessarily last, you have had some good days so keep telling yourself it is possible to continue that way - start to push yourself (only a little bit). For example if you haven't been out to dinner or the shops for ages - go and do it. Or maybe go for a walk. In my opinion there is a strong psychological block that must be gotten over when trying to recover. If you have been sick for so long you start to believe that you cant walk for long, you cant do this and that. Get plenty of rest though and doing whatever you can to relax is good. Maybe introduce some gentle exercise as well, but start very slow. Getting better is a process and there are up and downs. Aussie
  11. Hi Dave NMH is Neurally mediated Hypotension. I think it can also has other names but basically on a Tilt table my blood pressure goes down upon standing for awhile. I believe with POTS your heart rate goes up and your blood pressure does not necessarily go down. Some people with POTS also have high bp as well, whereas I don't. badhbt - I would be interested to know how bad you were when you first got POTS 10 years ago. AussieOI
  12. I would also add that it also depends on what is causing it. If you have other conditions then I think it is more difficult for it to disappear. I have read that for POTS & NMH (which I have) many people usually get a lot better between 2-5 years. I appreciate that 5 years is a very long time though!! As with anything it depends on the person but my immediate goal is to be as asymptomatic as possible for as long as possible.
  13. Some people can rid of it and be largely symptom free for years say. However from what I have read and perhaps my gut feeling is that even if it goes away then there is always a chance it will come back - but it may not. I don't want to sound negative as I have improved loads since first getting it badly last year (although I think I also had symptoms for 6 weeks in 2011) but I think once it is activated in your body then it can always come back - but it may not. I can work full time, socialise and do many things but still not 100%. I think now for the rest of my life I will never like very hot environments for example and have to be careful of certain trigger factors.
  14. Not sure but in Australia Nexium/Prilosec is a very popular drug for GERD
  15. Good outcome Kooky. At least the cardio realises he doesn't know a lot about it and is willing to refer you to a specialist - great result. Midodrine and Florinef help many but I still reckon you need to establish why you are getting dizzy in the first place. Good luck
×
×
  • Create New...